ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Wigner distributions for finite dimensional quantum systems: An algebraic approach

Chaturvedi, S and Ercolessi, E and Marmo, G and Morandi, G and Mukunda, N and Simon, R (2005) Wigner distributions for finite dimensional quantum systems: An algebraic approach. In: Pramana: Journal of Physics, 65 (6). pp. 981-993.


Download (187kB)


We discuss questions pertaining to the definition of 'momentum', 'momentum space', 'phase space' and 'Wigner distributions'; for finite dimensional quantum systems. For such systems, where traditional concepts of 'momenta' established for continuum situations offer little help, we propose a physically reasonable and mathematically tangible definition and use it for the purpose of setting up Wigner distributions in a purely algebraic manner. It is found that the point of view adopted here is limited to odd dimensional systems only. The mathematical reasons which force this situation axe examined in detail.

Item Type: Journal Article
Publication: Pramana: Journal of Physics
Publisher: Indian Academy of Sciences
Additional Information: Copyright for this article belongs to Indian Academy of Sciences.
Keywords: Wigner distribution; phase space; finite groups; representation theory; phase point operators
Department/Centre: Division of Physical & Mathematical Sciences > Centre for High Energy Physics
Date Deposited: 24 Jan 2006
Last Modified: 19 Sep 2010 04:23
URI: http://eprints.iisc.ac.in/id/eprint/5209

Actions (login required)

View Item View Item